Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    afib
    avatar
    soonerjj posted:
    my father 78 went to hosp because he had retained 30 lbs of water. after he had lost this doctor performed cardioversion and he is back in normal rythm. he is very confused and repeating words over and over. he was in hosp for 3 weeks. does anyone know why this is? he was sharp minded b4 he went to hosp. thank you
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    "Does anyone know why this is?"

    There's no way to truly know/determine for sure via the Internet.

    In general-only here, cardioversion carries risks, and the possibility of complications, some unforeseen. And, as applicable to the patient, there is always the possibility of the present medical condition suddenly worsening (example, congestive heart failure), or complications/side effects/adverse reactions occurring from general anesthesia, I.V. administered and orally-administered drugs during the hospital stay, and in some specific-to-the-patient cases, while still in the hospital, Sundown Syndrome/ ICU psychosis/ICU Syndrome/acute confusion/encephalopathies and cognitive impairment.

    Cardioversion - Risks

    http://www.mayoclinic.com/health/cardioversion/MY00705/DSECTION=risks



    Best of luck to your father.

    Take care,

    CardioStar*

    WebMD member (since 8/99)



    -

    -

    WebMD/WebMD forums DOES NOT provide medical advice, diagnosis or treatment.

     
    avatar
    soonerjj replied to cardiostarusa1's response:
    good call cardiostar on the sundown syndrome! after i posted i consulted a friend of my brothers who is retired heart surgeon and he advised me of same. my dad after being home 2 days all of a sudden snapped back to himself again. so strange that a hosp stay of 3 weeks could affect brain so much but i can attest it can. thanks for caring enough to respond, i appreciate you!
     
    avatar
    cardiostarusa1 replied to soonerjj's response:
    You're welcome, and thanks for the update.

    That's great to hear that he is back to being his sharp-minded self.

    Take good care,

    CardioStar*



    -


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center